Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Child diagnosed with nephrotic syndrome. Relapsed when dosage decreased. Should the dosage remain increased?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 11 Questions
Hello Doc!!!

My son is 5.5 years old and last October he was diagnosed with nephrotic syndrom. We consulted a very XXXXXXX doctor for this and since then he is following his treatment. He started with 40mg for 4 weeks then 30 for 4 weeks then 20 for 3 weeks and finally he was on 10 mg when he relapsed, then again doc increased the dose to 50 mg for 1 week then 40 mg for 4 weeks then 30 mg for 2 weeks. Now he has further reduced the medicine to 20 mg for 4 weeks and after this 15 mg for 2 weeks till his next check up.

My query is if the reduction of doses is not too fast...or is he adopting the right way of prescription. Kindly advise.
Posted Tue, 22 May 2012 in Kidney Conditions
Answered by Dr. Dilip M Babu 25 hours later

Thanks for the query.

Your son is having nephrotic syndrome which will require steroids. The dose of steroid depend on body weight.

I would prefer to treat my patients with prednisolone 2 mg/kg for 6 weeks then check for urine proteins if negative then reduce prednisolone to 2 mg/kg on alternate day for next 6 weeks and then stop. If your son is relapsing on lower dose of steroids consider for longer duration of steroids i.e. 8 weeks and then start alternate day therapy.

Each doctor has his/her own way of treating / prescribing medication. You can discuss with your nephrologist about this schedule if needed.

Hope this answers your query. Let me know if you have any other query.

Wish you a speedy recovery of your son.

Dr Dilip M Babu
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor